Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On simultaneous uniform approximation to a $ p$-adic number and its square


Author: Yann Bugeaud
Journal: Proc. Amer. Math. Soc. 138 (2010), 3821-3826
MSC (2010): Primary 11J13, 11J61
Published electronically: May 21, 2010
MathSciNet review: 2679605
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be a prime number. We show that a result of Teulié is nearly best possible by constructing a $ p$-adic number $ \xi$ such that $ \xi$ and $ \xi^2$ are uniformly simultaneously very well approximable by rational numbers with the same denominator. The same conclusion was previously reached by Zelo in his PhD thesis, but our approach using $ p$-adic continued fractions is more direct and simpler.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11J13, 11J61

Retrieve articles in all journals with MSC (2010): 11J13, 11J61


Additional Information

Yann Bugeaud
Affiliation: Département de Mathématiques, Université de Strasbourg, 7, rue René Descartes, 67084 Strasbourg, France
Email: bugeaud@math.unistra.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10491-4
PII: S 0002-9939(2010)10491-4
Received by editor(s): January 29, 2010
Published electronically: May 21, 2010
Communicated by: Ken Ono
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.